MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the products said to be involved were not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the products said to be involved were not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook instinct endoscopic hemoclip.The clip was detached from the catheter after exiting the endoscope [clip deploys in endoscope channel].They were able to retrieve the clip [elective removal].The procedure was successfully completed with another instinct clip.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8348236
Report Number1037905-2019-00076
Device Sequence Number2106430
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)211010(10)W4130100
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4130100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1